Redundancy in the discrete-vortex method for closed bodies

Srivastava, Ashok and Mook, Dean T (1994) Redundancy in the discrete-vortex method for closed bodies. Journal of Aircraft, 31 (6). pp. 1436-1437. ISSN 0021-8669

Full text available as:
[img] PDF
Restricted to CSIR-NAL Registered users only

Download (724Kb)

    Abstract

    The redundancy that occurs when vortex-lattice methods are applied to closed bodies is discussed. The solution to the no-penetration condition in terms of the circulations around the closed loops encircling the elements of the lattice is not unique, but the circulations around the individual vortex segments of the lattice are. Two procedures to solve the no-penetration condition are explained and illustrated by means of a simple example in which the flow over a sphere is modeled with a very crude mesh. Then the mesh is refined, and it is shown that the procedure produces an accurate approximation to the exact solution. (AIAA)

    Item Type: Journal Article
    Additional Information: Copyright for this article belongs to AIAA
    Uncontrolled Keywords: Vortices;Redundancy;Computational fluid dynamics;Matrices(mathematics);Velocity distribution
    Subjects: AERONAUTICS > Aerodynamics
    Division/Department: Computational and Theoretical Fluid Dynamics Division, Other
    Depositing User: M/S ICAST NAL
    Date Deposited: 13 Apr 2010
    Last Modified: 24 May 2010 09:51
    URI: http://nal-ir.nal.res.in/id/eprint/2933

    Actions (login required)

    View Item